Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 6, NWS Lubbock, TX

November 5, 20155 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 5, 2015, 12:22 PM CST for 5 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2015, 12:22 PM CST (18:22 UTC)
Expired
Nov 5, 2015, 5:00 PM CST
In force
5 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Lamb County, TX, Parmer County, TX

The radar

The Lubbock radar (KLBB), 93 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -121 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2133 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-121 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WWUS74 KLUB 051822
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1222 PM CST THU NOV 5 2015

TXZ021-022-027-028-033-052300-
/O.NEW.KLUB.WI.Y.0006.151105T1822Z-151105T2300Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...MULESHOE...LITTLEFIELD...OLTON...MORTON
1222 PM CST THU NOV 5 2015

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING...FROM EARLY AFTERNOON THROUGH EARLY EVENING

* WINDS...SUSTAINED WEST SOUTHWEST WINDS OF 30 TO 35 MPH WITH
  GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS MAY CREATE AREAS OF BLOWING DUST ACROSS
  THE AREA RESULTING IN LOW VISIBILITIES. TRAVEL FOR HIGH PROFILE
  VEHICLES COULD BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
938 
WWUS74 KLUB 052304
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
504 PM CST THU NOV 5 2015

TXZ021-022-027-028-033-060015-
/O.EXP.KLUB.WI.Y.0006.000000T0000Z-151105T2300Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...MULESHOE...LITTLEFIELD...OLTON...MORTON
504 PM CST THU NOV 5 2015

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS WILL CONTINUE TO DECREASE LATE THIS AFTERNOON INTO
THIS EVENING ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND
NORTHWESTERN PORTIONS OF THE SOUTH PLAINS. HOWEVER...BREEZY
CONDITIONS WILL CONTINUE FOR A TIME INTO THIS EVENING WITH
WESTERLY WINDS OF 15 TO 20 MPH GUSTING TO 25 TO 30 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 5, 11:20 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Nov 5, 11:20 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1120 AM CST THU NOV 5 2015

.AVIATION...
WEST WINDS WILL BE THE MAIN IMPACT THIS AFTERNOON. LBB AND PVW ARE
ALREADY BEGINNING TO SEE THE WINDS PICK UP WITH THIS TAF ISSUANCE
AND WILL SEE WINDS INCREASE THROUGHOUT THE AFTERNOON...GUSTING TO
30-35KT. CDS WILL SEE THE GUSTS BY 20Z. WINDS ARE EXPECTED TO
SUBSIDE BY 01-02Z AT ALL SITES. PATCHY BLOWING DUST COULD
TEMPORARILY SHOW UP AT LBB AND PVW...THOUGH CONFIDENCE OF LONG
IMPACT NOT HIGH ENOUGH TO INCLUDE IN TAFS ATTM.

&&

.PREV DISCUSSION... /ISSUED 517 AM CST THU NOV 5 2015/

AVIATION...
LOW LEVEL MOISTURE HANGING ON RESULTING IN SOME RESTRICTIONS AT
EACH TERMINAL THIS MORNING. ENOUGH OF A SW COMPONENT AND SLOW
DRYING AT KLBB AND KPVW TO KEEP THOSE TERMINALS FROM HAVING THEIR
VSBY CRATER. SAME CANNOT BE SAID AT KCDS WHERE WINDS BACKED TO THE
SOUTH FOLLOWED BY CLEARING OF MVFR STRATUS HAVE ALLOWED VSBY TO
DROP TO 1/4 MILE. THIS SHOULD HOLD FOR AT LEAST THE FIRST COUPLE
OF HOURS OF THE TAF BEFORE SW WINDS AND DRYER AIR MOVE IN.

WSW WINDS WILL INCREASE LATE MORNING AS STRONG PRESSURE RISES
BEHIND A COLD FRONT MOVE IN. SHOULD SEE THOSE WINDS PERSIST UNTIL
SUNSET WHEN A QUICK DECREASE IN SPEEDS WILL TAKE PLACE.

PREV DISCUSSION... /ISSUED 304 AM CST THU NOV 5 2015/

SHORT TERM...
DYNAMIC UPPER TROUGH OVER THE ROCKIES WILL MOVE EWD ACROSS THE HIGH
PLAINS TODAY. INITIAL BATCH OF CONVECTION ENDED UP BEING VERY
LIMITED IN SCOPE AS A THIN BROKEN LINE DEVELOPED LATE LAST EVENING
FROM THE NWRN SOUTH PLAINS TO THE CNTL PANHANDLE...MOVED NEWD FOR A
COUPLE HOURS...THEN DISSIPATED. OVERNIGHT AMDAR SOUNDINGS SHOWED TWO
INVERSIONS...ONE WITH A BASE AT ABOUT 850MB AND A SECOND NEAR 600MB.
THESE SEEM TO HAVE BEEN THE MAIN NEGATIVE FACTORS REGARDING
PRECIPITATION. MODELS CONTINUE TO PROG CONVECTIVE INITIATION ACROSS
THE ERN PERMIAN BASIN AND BIG COUNTRY...POSSIBLY CLIPPING THE SRN
ROLLING PLAINS...LATER THIS MORNING AS AN EWD-MOVING PACIFIC COLD
FRONT ENTERS MOISTURE-RICH LOW LEVEL AIR. WILL HANG ONTO A SLIGHT
CHC MENTION FAR SERN ZONES THROUGH THE MORNING HOURS.

SHIFTING TO THE LATE MORNING THROUGH AFTN HOURS...A MID-LEVEL JET
AHEAD OF THE UPPER TROUGH ON THE ORDER OF 40-50 KTS WILL MIX TO THE
SFC BEHIND THE PACIFIC FRONT LIKELY TRANSLATING TO WIND SPEEDS OF 25
TO 30 MPH FOR MUCH OF THE FCST AREA AND POSSIBLY MOVING INTO WIND
ADVISORY CRITERIA FOR BRIEF PERIODS ACROSS THE NWRN ZONES.
CONFIDENCE IN CONSISTENTLY HITTING THAT CRITERIA IS LOW ATTM AND
WILL REFRAIN FROM ISSUING A WIND ADVISORY ATTM. HIGH TEMPS TODAY
SHOULD BE 5 TO 15 DEGREES COOLER THAN YESTERDAY UP ON THE CAPROCK AS
COLD ADVECTION BEHIND THE FRONT AND SHARP DECREASE IN HEIGHTS AND
THICKNESSES IS OFFSET SOMEWHAT BY A STRONG DOWNSLOPE COMPONENT TO
SFC WINDS. OFF THE CAPROCK...COLD ADVECTION WILL BE LATE TO ARRIVE
RESULTING IN TEMPS NEAR THOSE OF YESTERDAY.

AS SFC RIDGING SETTLES ACROSS ERN NM TONIGHT...LIGHT NW WINDS TO
RESULT. PATTERN SHOULD ALLOW FOR THE FIRST WIDESPREAD...MAINLY
LIGHT...FREEZE OF THE SEASON FOR MUCH OF THE AREA WEST OF TULIA TO
DENVER CITY LINE WITH SOME PATCHY FREEZING TEMPS POSSIBLE AS FAR
EAST AS A TURKEY TO LUBBOCK TO BROWNFIELD LINE. HOWEVER...MUCH OF
THIS AREA IS ALREADY A WEEK TO TWO PAST AVERAGE FIRST FREEZE DATE
MINIMIZING NEED FOR ANY HEADLINES ATTM.

LONG TERM...
COOL SURFACE RIDGE OVER THE REGION BY 12Z FRI WILL SHIFT NEWD THROUGH
THE DAY AHEAD OF AN ELONGATED UPPER TROUGH ARRIVING FROM THE CENTRAL
ROCKIES. THIS WAVE WILL BRING WITH IT ANOTHER SURFACE RIDGE FOLLOWING
A DRY COLD FRONT FRI NIGHT. EARLIER PROSPECTS FOR A FEW SHOWERS IN
OUR SE ZONES WITH THIS FRONT ARE NOW DASHED AS PRE-FRONTAL MOISTURE
RECOVERY WILL FALL WELL SHORT OF THE ROLLING PLAINS. HIGH TEMPS ON
SAT WERE EDGED DOWNWARD AS 850 MB TEMPS ARE PROGGED TO FALL THROUGH
MIDDAY UNDER BRISK EASTERLY WINDS. ON THAT SAME THEME...LOW TEMPS SAT
NIGHT WERE ALSO NUDGED DOWN AS THE SURFACE RIDGE WILL BE FAVORABLY
TIMED FOR STRONG RADIATIONAL COOLING POTENTIAL.

IN THE WAKE OF SATURDAY/S DRY UPPER IMPULSE...A MINOR RIDGE AXIS
ALOFT WILL ZIP EAST AHEAD OF STRONGER SW FLOW AND RISING THICKNESSES
FOR EARLY NEXT WEEK. ALTHOUGH SOME MODELS DIFFERED A BIT YESTERDAY
WITH THE INTENSITY AND LATITUDE OF A VIGOROUS TROUGH BY TUE-WED...
00Z ITERATIONS ARE BACK TO FAIR AGREEMENT IN TRACKING THIS WAVE
NORTH OF THE REGION BY MIDWEEK WHICH WOULD LEAVE US LARGELY VOID
OF PRECIP CHANCES IN SUCH VEERED LL FLOW. ECMWF DOES SLOW THIS
UPPER LOW TO OUR WEST ON TUE WHICH IN TURN ALLOWS A GREATER WINDOW
FOR GULF MOISTURE RECOVERY...BUT EVEN ITS MOIST AXIS FAVORS AREAS
JUST EAST OF THE CWA. BIGGEST IMPACT LOCALLY WOULD BE WIND IN THIS
PATTERN. HOW MUCH WIND WILL DEPEND ON THE TIMING OF THE STRONGEST
GRADIENT FLOW WHICH COULD SPARE THE REGION IF IT ARRIVES
OVERNIGHT.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/74
Hazardous weather outlook, Nov 5, 3:16 AM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
316 AM CST THU NOV 5 2015

TXZ021>044-060930-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
316 AM CST THU NOV 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

WESTERLY WINDS THIS AFTERNOON MAY REACH SUSTAINED SPEEDS OF 30 TO
35 MPH FOR A FEW HOURS IN THE FAR SOUTHWEST PANHANDLE AND NORTHERN
SOUTH PLAINS. SOME BLOWING DUST IS LIKELY IN THESE AREAS AS WELL
AS OVER THE REMAINDER OF THE SOUTH PLAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD EARLY MORNING FREEZES ARE LIKELY ON FRIDAY...SATURDAY
AND SUNDAY ON THE CAPROCK.

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.